Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 21, 2006, 6:07 AM EDT for Preble County, Ohio; Wayne County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 6:07 AM EDT (10:07 UTC)
- Expired
- Jun 21, 2006, 7:00 AM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Wayne County, IN, Preble County, OH
The radar
The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:55 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 3:55 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 355 AM EDT WED JUN 21 2006 .SHORT TERM /TODAY THROUGH FRIDAY/... PREFER THE GFS FOR THIS RUN. THE NAM LOOKS TOO SLOW AND TOO FAR NORTH WITH TODAYS SYSTEM. CONVECTION HAS ALREADY BEGUN TO FIRE NORTH OF WRMFNT RUNNING ACROSS INDIANA. THESE WILL CONTINUE TO WORK INTO THE FA THIS MORNING. ADDITIONAL TSRA ARE DEVELOPING OUT IN THE MISSISSIPPI VALLEY ON THE NOSE OF 40 KT 850 JET. THESE DYNAMICS WORK EASTWARD QUCIKLY AND ATMOSPHERE DETABILIZES. GFS BRINGS IN AREA OF 3000 J/KG CAPES ACROSS THE NW BY 18Z. WIND FIELDS ARE A LITTLE WEAKER ON THIS MODEL RUN...BUT WITH SUCH HIGH INSTABILITY IT A GOOD BET FOR SOME SEVERE ESPECIALLY IN THE NORTH. WILL ADD MENTION ON THE ZONES. LOOKS LIKE THINGS TAPER OFF TONIGHT...WITH NO REAL KICKER. CDFNT PUSHES THROUGH SRN GRAT LAKES ON THU AND WITH H5 S/W ANOTHER ROUND OF CONEVTION IS EXPECTED THU. FRONT CONTINUES TO PUSH SOUTH THU NGT INTO FRI. MAV TEMPS LOOK REASONABLE THRU THE PERIOD...SO DIDNT STRAY TOO FAR. SITES && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... NO CHANGE TO PREVIOUS FORECAST. && .AVIATION /06Z-06Z/... SURFACE ANALYSIS SHOWS WEAK FRONT FROM NORTHERN KENTUCKY EXTENDS NORTHWEST THROUGH EAST CENTRAL ILLINOIS. FRONT IS BEGINNING TO MOVE NORTHEAST AS A WARM FRONT WEST OF THE FORECAST AREA. BY 06Z THURSDAY WARM FRONT WILL BE NORTHEAST OF FORECAST AREA AND NEXT WEAK COLD FRONT WILL BE APPROACHING OHIO FROM THE NORTHWEST. LATEST SATELLITE AND RADAR LOOPS DEPICTING SCATTERED TO BROKEN MID AND HIGH CLOUDS WITH WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM KENTUCKY NORTH NORTHWEST ACROSS INDIANA, ILLINOIS AND WISCONSIN. THE COMBINATION OF MOIST UNSTABLE AIR AHEAD OF THE WARM FRONT AND A WEAK MID LEVEL SHORT WAVE MOVING ACROSS THIS REGION TONIGHT SHOULD ALLOW FOR THIS ACTIVITY TO INCREASE OVER THE NEXT 6 TO 12 HOURS. THUS HAVE INDICATED AS VICINITY ALL TAFS BETWEEN 09 AND 12Z. AFTER SHORT WAVE MOVES THROUGH AREA THIS MORNING MOIST UNSTABLE AND A STRONG SUN WILL ALLOW FOR A RISK OF THUNDERSTORMS TILL AROUND 00Z. VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS WITH EXCEPTION OF SOME MVFR FOG VICINITY OF KLUK EARLY IN THE FORECAST PERIOD BEFORE THE MID CLOUDS THICKEN. CONCERN THAT VICINITY WORDING OF THUNDERSTORMS MAY NOT BE STRONG ENOUGH ESPECIALLY KDAY...KCMH AND KLCK WITH STORM PREDICTION CENTERS MODERATE RISK FOR SEVERE JUST NORTH OF THIS AREA. WILL MONITOR THROUGHOUT THE NIGHT. HAYDU && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 21, 5:45 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 545 AM EDT WED JUN 21 2006 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-080-082-220945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND-PIKE- 545 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO... MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION. A THUNDERSTORM COMPLEX OVER THE MISSISSIPPI VALLEY IS EXPECTED TO WORK EASTWARD INTO THE REGION LATER TODAY...BRINGING THE THREAT OF DAMAGING WINDS AND LARGE HAIL. THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER TOADY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT PUSHING THROUGH THE GREAT LAKES WILL ACT AS THE TRIGGER FOR MORE THUNDERSTORMS ON THURSDAY. ONCE AGAIN SOME OF THE THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THURSDAY. KYZ097>100-OHZ079-081-088-220945- BRACKEN-ROBERTSON-MASON-LEWIS-BROWN-ADAMS-SCIOTO- 545 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONDITIONS EXIST THAT AN ISOLATED STORM MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT PUSHING THROUGH THE GREAT LAKES WILL ACT AS THE TRIGGER FOR MORE THUNDERSTORMS ON THURSDAY. ONCE AGAIN SOME OF THE THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY. SITES
In the hours before
Special weather statement, Jun 21, 5:49 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 549 AM EDT WED JUN 21 2006 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-080-082-211200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND-PIKE- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE... DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS... NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...HILLSBORO...PIKETON 549 AM EDT WED JUN 21 2006 ...SEVERE WEATHER POSSIBLE ACROSS THE REGION TODAY... A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION. A THUNDERSTORM COMPLEX OVER THE MISSISSIPPI VALLEY IS EXPECTED TO WORK EASTWARD INTO THE REGION LATER TODAY...BRINGING THE THREAT OF DAMAGING WINDS AND LARGE HAIL. THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER TOADY. SITES
Special weather statement, Jun 21, 5:53 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON OH 553 AM EDT WED JUN 21 2006 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-080-082-211215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND-PIKE- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE... DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS... NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...HILLSBORO...PIKETON 553 AM EDT WED JUN 21 2006 ...SEVERE WEATHER POSSIBLE ACROSS THE REGION TODAY... A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION. A THUNDERSTORM COMPLEX OVER THE MISSISSIPPI VALLEY IS EXPECTED TO WORK EASTWARD INTO THE REGION LATER TODAY...BRINGING THE THREAT OF DAMAGING WINDS AND LARGE HAIL. THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 50 min |
| Jun 21, 5:14 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 16 min |
| Jun 21, 5:28 AM EDT | Severe Thunderstorm Warning | ILN | Wayne | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.